Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 30, 2017, 5:01 PM CDT for Rice County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 30, 2017, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
County Rice County, MN
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WWUS83 KMPX 302201
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
501 PM CDT FRI JUN 30 2017
MNZ069-070-076-077-302300-
Le Sueur-Dakota-Rice-Scott-
501 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DAKOTA...
NORTHEASTERN LE SUEUR...SOUTHEASTERN SCOTT AND NORTHERN RICE
COUNTIES THROUGH 600 PM CDT...
At 500 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Elko New Market to near Belle Plaine.
Movement was southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted through 600 PM CDT include...
Northfield, New Prague, Lonsdale, Montgomery, Webster, Dundas,
Nerstrand, Elko New Market, Bridgewater, Helena, Heidelberg and
Veseli.
This includes Interstate 35 between mile markers 62 and 79.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4437 9365 4460 9379 4461 9330 4441 9304
4435 9304
TIME...MOT...LOC 2200Z 308DEG 19KT 4457 9334 4458 9373
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:02 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 30, 3:02 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 302 PM CDT Fri Jun 30 2017 .SHORT TERM...(This evening through Saturday) Issued at 258 PM CDT Fri Jun 30 2017 Mesoanalysis shows 1000-1500 j/kg of sbcape has developed this afternoon, with little inhibition present. As a result, we quickly saw a cu field bubble up into scattered thunderstorms. Effective shear though is under 10 kts and there are really no surface boundary for storms to latch on to. So we have our airmass thunderstorms with little organization. With little shear, the amount of instability we have really is not enough to create severe pulse storms, to it's garden variety thunderstorms for the rest of the afternoon. Showers may linger through midnight out in WI as a weak short wave currently over central MN works through there this evening. Not much happening tonight other than a threat for some fog/low stratus out toward Ladysmith/Eau Claire where winds will be lightest and low level moisture will remain highest. Saturday looks to be an overall nice summer day with highs near 80 and light winds. Only mark against the weather for Saturday is the increasing mid level clouds in the afternoon as we get a glancing blow from a shortwave working across the international border. This wave will likely result in scattered storms across northern MN that may try to work into central MN through the afternoon. However, forcing looks better across the arrowhead and this is where the greatest coverage in showers is expected. .LONG TERM...(Saturday night through Friday) Issued at 258 PM CDT Fri Jun 30 2017 Its looking more and more like the first half of the holiday weekend will be favorable for outdoor activities as high pressure builds across the Great Lakes and brings light northerly winds will cooler, drier air and plenty of sunshine. The lone exception is a chance for showers and thunderstorms Saturday night as a cold front passes through the region. On Monday a shortwave will track east and spark off some showers and thunderstorms over the High Plains. The question remains as whether or not the shortwave dives southeast along the Missouri River Valley, or tracks eastward across the Upper Midwest. At this time don't have a good feel for either solution, but based on the forecast soundings there is plenty of instability for the storms to continue east across the Upper Midwest late Monday night into Tuesday, but it appears the storms will weaken as they move from the Dakotas into western Minnesota. The forecast for Tuesday and beyond remains one characterized by low confidence. The reason being, expect plenty of instability across Minnesota and Wisconsin, but little in the way for forcing as an Upper Level Ridge builds across the Rockies, with weak shortwaves riding on the periphery of this ridge that are difficult to time and place. Based on the overall set up, Northern Minnesota and Wisconsin will have a higher chance for showers and thunderstorms than the southern part of the states. Temperatures should be above normal, but will be contingent on convection and cloud cover so continued down the path of the previous shift and did not stray much above the blended guidance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 117 PM CDT Fri Jun 30 2017 We've had 1000-1500 j/kg of CAPE developed, with little inhibition. This has resulted in TS development. There are three concentrated areas to watch, western WI, central MN, and the eastern Dakotas which all look to produce scattered TS, with lulls in between. Given the scattered nature of the convection and the three areas we are dealing with, continue to go with prolonged mention of VCTS through the evening. Tonight, the main question is do we see some fog/low cigs develop in western WI. Enough support between the SREF and short term model blend to include a period of MVFR Saturday morning at EAU, but no completely sold on that happening yet. KMSP...Little organization expected with TS today, with scattered pulse storms expected through about 2z. VFR is expected outside of TS and we may some brief gusty and erratic winds with TS as well. /OUTLOOK FOR KMSP/ Sun...VFR. Winds light and variable. Mon...VFR. Wind SE 5-10kt. Tue...VFR. Wind SE 5-10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...JRB AVIATION...MPG
Hazardous weather outlook, Jun 30, 3:22 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 322 PM CDT Fri Jun 30 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 012030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 322 PM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will occur across the outlook area, the rest of this afternoon into the early evening. Severe weather is not expected, but a few storms could produce brief heavy rainfall, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are small chances for of thunderstorms Saturday night in east central Minnesota, and west central Wisconsin and across portions of the area Monday through Thursday. The threat for severe weather during these periods is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 30, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
501 PM CDT FRI JUN 30 2017
MNZ069-070-076-077-302300-
Le Sueur-Dakota-Rice-Scott-
501 PM CDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DAKOTA...
NORTHEASTERN LE SUEUR...SOUTHEASTERN SCOTT AND NORTHERN RICE
COUNTIES THROUGH 600 PM CDT...
At 500 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Elko New Market to near Belle Plaine.
Movement was southeast at 20 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted through 600 PM CDT include...
Northfield, New Prague, Lonsdale, Montgomery, Webster, Dundas,
Nerstrand, Elko New Market, Bridgewater, Helena, Heidelberg and
Veseli.
This includes Interstate 35 between mile markers 62 and 79.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4437 9365 4460 9379 4461 9330 4441 9304
4435 9304
TIME...MOT...LOC 2200Z 308DEG 19KT 4457 9334 4458 9373
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:38 PM CDT | Special Weather Statement | MPX | Faribault, Martin, Watonwan | 52 min |
| Jun 29, 9:24 PM CDT | Special Weather Statement | MPX | Freeborn | 21 min |
| Jun 29, 9:29 PM CDT | Special Weather Statement | MPX | Benton | 31 min |
| Jun 29, 9:31 PM CDT | Special Weather Statement | MPX | Benton | 29 min |
| Jun 29, 9:53 PM CDT | Special Weather Statement | MPX | Benton | 37 min |
| Jun 29, 10:40 PM CDT | Special Weather Statement | MPX | Kanabec | 50 min |
| Jun 30, 5:11 PM CDT | Special Weather Statement | MPX | Faribault, Steele, Waseca | 49 min |
| Jun 30, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 31 min |
| Jun 30, 6:05 PM CDT | Special Weather Statement | MPX | Steele | 55 min |
| Jun 30, 6:19 PM CDT | Special Weather Statement | MPX | Mille Lacs | 41 min |
| Jun 30, 6:57 PM CDT | Special Weather Statement | MPX | Wright | 63 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.